MAUDE Adverse Event Report: COVIDIEN, FORMERLY US SURGICAL A DIVISON 7FR PEEL-AWAY SHEATH INTRODUCER KIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

COVIDIEN, FORMERLY US SURGICAL A DIVISON 7FR PEEL-AWAY SHEATH INTRODUCER KIT; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 120089
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter, during a port implantation, the sheath fractured.Problem was discovered prior to use.Device was not used on the patient and there was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation one device along with a photograph opened by the account.This evaluation was based on a technical review of all data received from the site, a pmv review of manufacturing records, a pmv review of complaint trends, and an evaluation of the returned device.The photograph of the device was showed the package open.The tubing was observed intact.The introducer sheath was deformed, and the sheath was split long its length.Visual inspection of the returned device noted the sheath was damaged at the distal end along the edge.Replication of this condition may occur when the instrument is handled roughly during insertion and if the device is manipulated roughly using another instrument.A review of the appropriate device history record indicates this device lot number was released meeting all quality specifications subsequently, the complaint data did not display an increased trend.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.

Brand Name
7FR PEEL-AWAY SHEATH INTRODUCER KIT
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
COVIDIEN, FORMERLY US SURGICAL A DIVISON
60 middletown ave
north haven CT 06473
MDR Report Key5569588
Report Number1219930-2016-00317
Device Sequence Number16259176
Product Code LJS
UDI-Device Identifier10884521099289
UDI-Public(01)10884521099289
Combination Product (Y/N)N
PMA/510(K) Number
K961856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number120089
Device Catalogue Number120089
Device Lot NumberN4E0356X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/12/2016
Supplement Report FDA Received Date05/03/2016
Patient Sequence Number1